Alert archive / Kentucky / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 81, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Jul 8, 2001, 2:56 PM EDT for Wolfe County, Kentucky. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jul 8, 2001, 2:56 PM EDT (18:56 UTC)
- Expired
- Jul 8, 2001, 3:45 PM EDT
- In force
- 49 min
- Issued by
- NWS Jackson, KY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Wolfe County, KY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 3:30 PM EDT | Thunderstorm Wind | Campton, KY | Numerous trees were blown down along Highway 715. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 8, 1:30 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.9 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3052 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 608 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 135 m²/s²
- 0-3 km storm-relative helicity
- 195 m²/s²
- Significant tornado parameter
- 1.8
- Supercell composite
- 9.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KJKL 081857
SVRJKL
KYC237-081945-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
256 PM EDT SUN JUL 8 2001
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WOLFE COUNTY
* UNTIL 345 PM EDT
* AT 256 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM OVER
CAMPTON...MOVING SOUTHEAST AT 25 MPH.
THIS SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING WINDS UP TO 80 MPH
AND HAIL UP TO THE SIZE OF GOLF BALLS.
IF YOU ARE IN OR NEAR THE PATH OF THIS STORM...MOVE TO A SUBSTANTIAL
SHELTER UNTIL THE STORM PASSES.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE JACKSON WEATHER SERVICE FORECAST
OFFICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR KENTUCKY.
LAT...LON 3785 8351 3773 8367 3767 8362 3764 8345
3771 8340 3769 8332
$$=
HEINLEINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 2:10 PM EDT, 46 minutes earlier.
Area forecast discussion, Jul 8, 2:10 PM EDT, 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 210 PM EDT SUN JUL 8 2001 FORECAST CHALLENGE WILL BE POPS FROM MCS DEVELOPMENT. MODELS ARE NOT DOING WELL WITH QPF PLACEMENT AND TEND TO BE BIASED TO THE WEST. A LOT OF WEATHER GOING ON SO CUTTING THINGS SHORT. LIKE AVN CONSISTENCY FOR QPF...SO WILL LEAN TOWARD IT. TEMPS AND POPS NOT TOO FAR FROM PREVIOUS AND WILL CONTINUE TO FOLLOW CLOSE TO NGM MOS FOR TEMPS AND AV$N MOS FOR POPS. .JKL...SEVERE THUNDERSTORM WATCH FOR ENTIRE CWA UNTIL 8 PM EDT. HEINLEIN
In the hours before
Special weather statement, Jul 8, 12:36 PM EDT, 2 hours 20 minutes before
KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-090000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 1236 PM EDT SUN JUL 8 2001 ...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING... A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS THIS AFTERNOON AND EVENING ACROSS EASTERN KENTUCKY. THE PRIMARY THREATS FROM THE STORMS WILL BE STRONG WINDS AND HEAVY RAINFALL...ALTHOUGH SOME HAIL CAN NOT BE RULED OUT. THE AREA MOST AT RISK IS NORTH OF THE MOUNTAIN PARKWAY...BUT RESIDENTS FURTHER SOUTH SHOULD ALSO REMAIN ALERT. STAY TUNED TO NOAA WEATHER RADIO FROM THE NATIONAL WEATHER SERVICE OR LOCAL MEDIA FOR THE LATEST INFORMATION ON THIS WEATHER SITUATION. SKYWARN SPOTTER ACTIVATION MAY BE REQUESTED. HAL
Special weather statement, Jul 8, 12:43 PM EDT, 2 hours 13 minutes before
KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-090000-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1243 PM EDT SUN JUL 8 2001
...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING...
THE STORM PREDICTION CENTER INDICATES THERE IS A MODERATE RISK OF
SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS A
PORTION OF EASTERN KENTUCKY...GENERALLY NORTH AND WEST OF A LINE FROM
MOUNT VERNON TO JACKSON TO MOREHEAD. THE REMAINDER OF EASTERN
KENTUCKY HAS A SLIGHT RISK OF SEVERE THUNDERSTORMS. THE PRIMARY
THREATS FROM THE STORMS WILL BE DAMAGING WINDS AND HEAVY RAINFALL...
ALTHOUGH SOME HAIL CAN NOT BE RULED OUT.
STAY TUNED TO NOAA WEATHER RAD{IO FROM THE NATIONAL WEATHER SERVICE
OR LOCAL MEDIA FOR THE LATEST INFORMATION ON THIS WEATHER SITUATION.
SKYWARN SPOTTER ACTIVATION MAY BE REQUESTED.The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 1:23 PM EDT | Severe Thunderstorm Warning | JKL | Elliott | 52 min |
| Jul 8, 1:29 PM EDT | Severe Thunderstorm Warning | JKL | Fleming | 61 min |
| Jul 8, 1:36 PM EDT | Severe Thunderstorm Warning | JKL | Rowan | 39 min |
| Jul 8, 1:54 PM EDT | Severe Thunderstorm Warning | JKL | Morgan | 51 min |
| Jul 8, 2:05 PM EDT | Severe Thunderstorm Warning | JKL | Magoffin | 40 min |
| Jul 8, 2:18 PM EDT | Tornado Warning | JKL | Magoffin | 42 min |
| Jul 8, 2:23 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Fleming, Rowan | 52 min |
| Jul 8, 2:39 PM EDT | Severe Thunderstorm Warning | JKL | Menifee | 51 min |
| Jul 8, 2:43 PM EDT | Severe Thunderstorm Warning | JKL | Montgomery | 32 min |
| Jul 8, 3:01 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt | 44 min |
| Jul 8, 3:01 PM EDT | Severe Thunderstorm Warning | JKL | Powell | 44 min |
| Jul 8, 3:01 PM EDT | Severe Thunderstorm Warning | JKL | Morgan | 44 min |
| Jul 8, 3:17 PM EDT | Severe Thunderstorm Warning | JKL | Estill, Lee | 43 min |
| Jul 8, 3:53 PM EDT | Severe Thunderstorm Warning | JKL | Owsley | 52 min |
| Jul 8, 4:07 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Leslie | 38 min |
| Jul 8, 4:18 PM EDT | Severe Thunderstorm Warning | JKL | Harlan | 42 min |
| Jul 8, 4:26 PM EDT | Severe Thunderstorm Warning | JKL | Estill | 49 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.